Alert archive / California / High Wind Warnings in 2009

High Wind Warning 11, NWS Los Angeles, CA

November 18, 2009

NWS Los Angeles, CA issued this high wind warning at Nov 18, 2009, 9:10 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2009, 9:10 PM PST (05:10 UTC)
Expired
Nov 19, 2009, 2:54 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 190510
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 PM PST WED NOV 18 2009

...STRONG AND POTENTIALLY DAMAGING WINDS ACROSS THE MOUNTAINS TONIGHT...

.STRONG NORTHERLY WINDS HAVE DEVELOPED ACROSS THE MOUNTAINS THIS
EVENING...WITH DAMAGING GUSTS TO 70 MPH EXPECTED TO CONTINUE ACROSS
FAVORED AREAS...SUCH AS THE SANTA YNEZ RANGE AND INTERSTATE 5
CORRIDOR.

CAZ059-190615-
/O.EXP.KLOX.WI.Y.0057.000000T0000Z-091119T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
910 PM PST WED NOV 18 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

CAZ053-054-191200-
/O.UPG.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/
/O.NEW.KLOX.HW.W.0011.091119T0510Z-091119T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
910 PM PST WED NOV 18 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

AREAS OF NORTHWEST TO NORTH WINDS 30 TO 45 MPH WITH DAMAGING GUSTS
TO 70 MPH WILL CONTINUE TONIGHT...STRONGEST NEAR THE INTERSTATE 5
CORRIDOR. WINDS ARE EXPECTED TO SHIFT TO THE NORTHEAST AND
GRADUALLY DIMINISH THROUGH THE DAY ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ052-191200-
/O.UPG.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/
/O.NEW.KLOX.HW.W.0011.091119T0510Z-091119T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
910 PM PST WED NOV 18 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

AREAS OF NORTH TO NORTHEAST WINDS 30 TO 50 MPH WITH DAMAGING GUSTS
TO 70 MPH WILL CONTINUE TONIGHT...STRONGEST THROUGH PASSES AND
CANYONS NEAR MONTECITO HILLS. WINDS ARE EXPECTED TO GRADUALLY
DIMINISH THROUGH THE DAY ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ039-191200-
/O.CON.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
910 PM PST WED NOV 18 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. 

NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH
AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...STRONGEST
NEAR MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG
1 follow-up statement
000 
WWUS76 KLOX 191054
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
254 AM PST THU NOV 19 2009

...WINDS BEGINNING TO WEAKEN BUT REMAIN STRONG...

.A TIGHT NORTHERLY GRADIENT OVER THE REGION WILL CONTINUE TO
PRODUCE STRONG NORTHERLY WINDS THROUGH AND BELOW PASSES AND
CANYONS THIS MORNING. THE GRADIENT IS EXPECTED TO RELAX LATER
THIS MORNING.

CAZ052-191700-
/O.CAN.KLOX.HW.W.0011.000000T0000Z-091119T1700Z/
/O.EXA.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
254 AM PST THU NOV 19 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS
ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE HIGH WIND
WARNING HAS BEEN CANCELLED.

NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY IN THE
SANTA YNEZ RANGE NEAR MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-191700-
/O.CAN.KLOX.HW.W.0011.000000T0000Z-091119T1700Z/
/O.EXA.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
254 AM PST THU NOV 19 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE HIGH
WIND WARNING HAS BEEN CANCELLED.

NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THROUGH AND BELOW PASSES AND CANYONS. THE STRONGEST WINDS WILL
OCCUR THROUGH THE INTERSTATE 5 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-191700-
/O.CON.KLOX.WI.Y.0057.000000T0000Z-091119T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
254 AM PST THU NOV 19 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE HAS CONTINUED A WIND ADVISORY FOR THE
SANTA BARBARA SOUTH COAST. THIS ADVISORY REMAINS IN EFFECT UNTIL
9 AM PST THIS MORNING.

NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ
RANGE...STRONGEST NEAR MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Nov 18, 8:45 PM PST, 25 minutes earlier.

Area forecast discussion, Nov 18, 8:45 PM PST, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
845 PM PST WED NOV 18 2009

.SYNOPSIS...
GUSTY NORTH WINDS TONIGHT WILL SHIFT NORTHEAST THURSDAY...BRINGING
WARM AND DRY CONDITIONS. A LOW PRESSURE SYSTEM WILL MOVE INTO OUR
AREA...BRINGING A CHANCE OF RAIN FRIDAY AND FRIDAY NIGHT...ALONG
WITH COOLING TEMPERATURES THROUGH SATURDAY. SUNDAY THROUGH WEDNESDAY
A WEAK TO MODERATURE OFFSHORE SYSTEM WILL SLOWLY WARM TEMPERATURES.

&&

.SHORT TERM (TONIGHT-SAT)...GUSTY NORTHERLY WINDS CONTINUE THIS
EVENING BEHIND THE PASSAGE OF THE DRY COLD FRONT EARLIER TODAY.
STRONGEST WINDS THIS EVENING WILL CONTINUE ACROSS THE SANTA YNEZ
RANGE AND INTERSTATE 5 CORRIDOR OF THE LOS ANGELES COUNTY
MOUNTAINS...WHERE WIND ADVISORIES WILL BE UPGRADED TO HIGH WIND
WARNINGS. FAVORED AREAS WILL CONTINUE TO EXPERIENCE GUSTS OVER
60 MPH FOR NEXT FEW HOURS. IMPRESSIVE NORTH-SOUTH PRESSURE GRADIENTS
AND SOME COLD AIR ADVECTION HELPING TO GENERATE THESE NORTHERLY
WINDS...WITH CURRENT LAX-BAKERSFIELD GRADIENT AT -6.5 MB AND
SBA-BAKERSFIELD GRADIENT AT -7.1 MB. SOME NORTHERLY WINDS WILL ALSO
CONTINUE TO SPREAD INTO THE SANTA CLARITA VALLEY AND SAN FERNANDO
VALLEY TONIGHT...WITH GUSTS GENERALLY BETWEEN 30 AND 40 MPH. WINDS
IN THE ANTELOPE VALLEY ARE BEGINNING TO DIMINISH SO WILL ALLOW WIND
ADVISORY TO EXPIRE AT 9 PM FOR THIS AREA. THE FLOW IS EXPECTED TO
SHIFT TO A MORE NORTHEASTERLY DIRECTION BY THURSDAY MORNING...WITH
GUSTY NORTHEAST WINDS BELOW PASSES AND CANYONS OF LA AND VENTURA
COUNTIES. WINDS WILL LIKELY REMAIN AT ADVISORY LEVELS IN THE
MOUNTAINS THROUGH THE MORNING HOURS.

WIND PROTECTED AREAS WILL BE QUITE CHILLY OVERNIGHT WITH SOME OF THE
COLDEST LOCATIONS DIPPING INTO THE MID AND UPPER 20S...SUCH AS PORTIONS
OF THE ANTELOPE VALLEY...CUYAMA VALLEY...AND INTERIOR VALLEYS OF SLO
COUNTY. THESE AREAS HAVE ALREADY HAD TWO HARD FREEZES THIS SEASON...SO
WILL NOT BE ISSUING ANY FROST/FREEZE PRODUCTS FOR THESE AREAS. EVEN
COLDEST WIND PROTECTED PORTIONS OF THE LOS ANGELES AND VENTURA COUNTY
VALUES COULD REACH THE FREEZING MARK TONIGHT. AREAS MOST SUSCEPTIBLE
TO PATCHY FROST WOULD BE THE OJAI VALLEY AND WESTERN PORTION OF THE
SAN FERNANDO VALLEY...SUCH AS AGOURA. THE NORTHEAST FLOW WILL BRING
WARMING AND DRYING TO THE REGION ON THURSDAY.

*** FROM PREVIOUS DISCUSSION ***

THURSDAYS WARMUP WILL BE A ONE OFF DEAL AS A TROF APPROACHING THE
COAST FRIDAY WILL BRING SEVERAL DEGREES OF COOLING TO THE AREA
FRIDAY AND SATURDAY. THIS TROF IS A LITTLE STRONGER THAN THE LAST
COUPLE AND WILL BRING A BETTER CHANCE OF RAIN WITH IT, ESPECIALLY
NORTH OF PT CONCEPTION. TIMING IS STILL AN ISSUE AS THE GFS IS ABOUT
6 HOURS FASTER THAN THE NAM, WHICH PLACES IT ALONG THE CENTRAL COAST
RIGHT AROUND 00Z SAT. PRETTY FAST MOVING AND NARROW COLD FRONT SO
AMOUNTS WILL BE LIGHT, BUT MORE THAN THE LAST COUPLE OF SYSTEMS.

FRIDAY NIGHT THE FRONT WILL MOVE SOUTH OF PT CONCEPTION. IT LOOKS
LIKE THERE SHOULD BE ENOUGH LEFT OF IT TO AT LEAST DROP SOME VERY
LIGHT RAIN ACROSS VENTURA AND LA COUNTIES. WHETHER ITS ENOUGH TO
MEASURE .01 IS ANOTHER STORY. I DID INCREASE POPS DOWN SOUTH A BIT
AS CONFIDENCE IS HIGHER THAT WELL GET MEASURABLE RAIN, BUT PROBABLY
WONT GET MORE THAN A TENTH.

COOL AND BREEZY SAT UNDER CLEARING SKIES.

.LONG TERM (SUN-WED)...THE FIRST HALF OF NEXT WEEK WILL BE DOMINATED
BY WEAK TO MODERATE OFFSHORE FLOW AND SLOWLY BUILDING HIGH PRESSURE
ALOFT. DAYTIME HIGHS WILL WARM EACH DAY, GETTING BACK INTO THE LOWER
80S BY TUE AND WED. A WEAK SYSTEM WILL BRING SOME CLOUDS TO THE
NORTHERN AREAS ON SUNDAY BUT ANY RAIN SHOULD STAY WELL NORTH OF THE
AREA.

&&

.AVIATION...19/0430Z.

MAIN SHORT TERM AVIATION CONCERN WILL CONTINUE TO BE GUSTY NORTHERLY
WINDS AND ASSOCIATED LLWS ISSUES AT KSBP...KSBA...KBUR...AND KVNY
FOR NEXT FEW HOURS. UPPER LEVEL WIND SUPPORT BEGINS TO WEAKEN AND
SHIFT MORE NORTHEASTERLY AFTER MIDNIGHT...SO LOOKS LIKE A REDUCED
THREAT OF LLWS AFTER THIS TIME. CURRENT THINKING IS THAT KLGB WILL
BE ONLY TAF SITE FOR THREAT OF LOW CLOUDS AND FOG. ANY MARINE LAYER
CLOUDS THAT FORM SHOULD BE RATHER DISORGANIZED WITH TOPS AROUND 1000
FEET.

KLAX...SOME NORTHWEST TO NORTH WINDS AROUND 10 KT COULD DEVELOP
DURING NEXT FEW HOURS. THERE IS A CHANCE THAT LOW CLOUDS COULD FORM
LATE TONIGHT OR EARLY THURSDAY MORNING.

KBUR...SOME NORTHWEST TO NORTH WINDS AROUND 10 KT EXPECTED TO CONTINUE
FOR NEXT FEW HOURS...WITH CONTINUED LLWS THREAT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).

&&

PUBLIC...GOMBERG
AVIATION...GOMBERG
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 18, 10:59 AM PST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1059 AM PST WED NOV 18 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-191400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1059 AM PST WED NOV 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE WILL BE FOG AND A SLIGHT CHANCE OF A SHOWER ACROSS THE
GRAPEVINE TODAY CREATING HAZARDS FOR MOTORISTS. NORTHWEST GALE FORCE
WINDS WILL PREVAIL WEST OF THE CHANNEL ISLANDS TO POINT PIEDRAS
BLANCAS. HIGH SURF ADVISORY FOR THE CENTRAL COAST.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NORTHWEST GALE FORCE WINDS WILL PREVAIL WEST OF THE CHANNEL ISLANDS
TO POINT PIEDRAS BLANCAS. HIGH SURF ADVISORY FOR THE CENTRAL COAST.
THE GALE FORCE WINDS WILL SUBSIDE EARLY THURSDAY MORNING AND THE
HIGH SURF WILL SUBSIDE THURSDAY AFTERNOON.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

30

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 8:56 AM PSTSmall Craft Advisory for Hazardous SeasLOX30 hr

Nearby

High Wind Warnings in California, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.